MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-PLUG-014
Medical Device Problem Codes Migration or Expulsion of Device (1395); Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 14mm amplatzer vascular plug was selected for implant on (b)(6) 2024 using a non-abbott delivery system.During the procedure it was acknowledged that use of a vascular plug for a patent ductus arteriosus defect was considered off-label use.The patient was noted to have an unusual pda shape defect.There were no difficulties noted with implanting the device.The physician applied slight tension to the pusher wire prior to device detachment from the delivery system.The device was implanted successfully.On (b)(6) 2024, the device was detected to have migrated and completely dislodged from the implant site.The device was re-captured via transcatheter snare and removed from the patient.The device was replaced with a new amplatzer septal occluder.The physician stated that the migration was not due to the device but the patient anatomy.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of device migration was reported.Information from field indicated that there were no difficulties noted with implanting the device and the device was implanted successfully.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.During the procedure it was acknowledged that use of a vascular plug for a patent ductus arteriosus defect was considered off-label use.Please note that per the instructions for use, "warnings: the safety and effectiveness of this device for cardiac uses (for example, patent ductus arteriosus or paravalvular leak closures) and neurological uses have not been established.".
 
Event or Problem Description
It was reported that a 14mm amplatzer vascular plug was selected for implant on (b)(6) 2024 using a non-abbott delivery system.During the procedure it was acknowledged that use of a vascular plug for a patent ductus arteriosus defect was considered off-label use.The patient was noted to have an unusual pda shape defect.There were no difficulties noted with implanting the device.The physician applied slight tension to the pusher wire prior to device detachment from the delivery system.The device was implanted successfully.On (b)(6) 2024, the device was detected to have migrated.The device was recaptured via transcatheter snare and removed from the patient.The device was replaced with a new atrial septal defect (asd) device.The physician stated that the migration was not due to the device but the patient anatomy.

Brand Name
AMPLATZER VASCULAR PLUG
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18652786
Report Number2135147-2024-00526
Device Sequence Number7084211
Product Code KRD
UDI-Device Identifier00811806011493
UDI-Public00811806011493
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K031810
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PLUG-014
Device Lot Number8769779
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2024
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date02/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PARENT PLUS 45 (MEDIKIT).
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown